Thunderstorm Wind, Gadsden
- When
- March 15, 7:45 AM EST
- Where
- Gadsden County, Northeast Portion
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.633, -84.450
Trees and power lines down. Reported by the Gadsden County EMA.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 15, 4:22 AM EST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 AM EST THU MAR 15 2001 ...TORNADO WATCH IS IN EFFECT FOR ALL THE FORECAST AREA UNTIL 8 AM EST (7 AM CST) STRENGTHENING LOW PRESSURE HAS MOVED EWD TO VCNTY OF PENSACOLA WITH MAIN SQUALL LINE FROM DESTIN NE THRU HOLMES INTO HENRY COUNTY ALA AND THEN NEWD. UPSTREAM COLD FRONT ACROSS SCNTRL PLAINS. SQUALL LINE HAS BEGUN TO RAPIDLY ACCELERATE MOVING EWD AROUND 45 MPH. WARM SECTOR HAS MOVED INLAND INTENSIFYING AREA CONVECTION AND THIS THREAT WILL SPREAD INLAND. DEW POINTS HAVE SIGNIFICANTLY INCREASED E OF LOW AND INTO OUR CWA LAST FEW HOURS. LINE EXPECTED TO LIFT NE INTO SRN GA B4 SUNRISE AND INTO NRN SECTIONS CWA AFTER SUNRISE UNDER INFLU OF RRQ PUSH OF H25 JET AND STG H85 INFLOW/LOW/MID LVL CNVGNC. OVER THE SHORT TERM THIS PROVIDES AN JUICY ENVIRONMENT FOR LOCAL SEVERE WX. AFTER SUNRISE...SRN BRANCH UPPER LOW IN LWR MS VALLEY DAMPENS OUT AS IT LIFTS NE AHEAD OF A NEWLY FORMED CLOSED LOW IN THE CENTRAL PLAINS. THUS E COAST UPPER TROF WILL DEAMPLIFY AND DYNAMICS WILL NOTICEABLY DECREASE FROM S TO N AS LINE MOVE EWD DURING MORNING HOURS. SURFACE LOW RAPIDLY LIFTS NE TO VCNTY MID ATLC STATES BY TONIGHT. MAIN SEVERE WX THREAT AND HIGHEST POPS IS PREDAWN HOURS UNTIL AROUND 14Z FROM SW TO NE. SPC KEEPS LOCAL AREA IN SLIGHT RISK TODAY. BEHIND SQUALL LINGERING CLOUDS AND PCPN BUT SEVERE THREAT TO END. THIS WILL BE REFLECTED IN ZFP PACKAGE WITH 100 PCT POPS E HALF AND 90 PCT POPS W HALF...MAINLY MORNING WITH PRECIP AND THEN CLOUDS DECREASING FROM W TO E ESPECIALLY DURING THE AFTERNOON. WILL CONT WORDING OF "SOME STORMS MAY BE SEVERE WITH HEVY RAIN". BREEZY AND GUSTY SW WINDS VEERING TO OFFSHORE AFTER WEAK COLD FRONT PASSAGE LATE TONIGHT INTO FRIDAY. WITH LCL AREA IN WARM SECTOR...AFTERNOON MAXS SHUD REMAIN UNSEASONABLY WARM DESPITE CLOUD COVER. COLD FRONT TO EJECT SWD INTO NCNTRL FLORIDA PENINSULA TOMORROW WITH DRY AIR RAPIDLY FILTERING BEHIND AND ACROSS OUR CWA. SATELLITE AND TIME HGHT X-SECTIONS SUGGEST SOME HI JET CIRRUS OTHERWISE FAIR WX. NEXT BOUNDARY EXPECTED ON SUNDAY NOT OVERLY IMPRESSIVE...BUT WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS FOR NOW. MARINE: LCL GRADIENTS CONT TO TIGHTEN AHEAD AND ALONG SQUALL LINE. LATEST BUOY AND C-MAN STATION INDICATE 15-20 KNOTS NEARSHORE AND 20 TO 25 KNOTS OFFSHORE WITH HIER GUSTS. SEAS 4-5 FEET NEARSHORE 5-7 FEET OFFSHORE SO SCA LUKS GOOD ALL WATERS. BEHIND FRONTAL PASSAGE OFFSHORE FLOW PREVAILS. FIRE WEATHER:NO CONCERNS. PRELIMINARY NUMBERS... TLH 077 056 075 047 +300 PFN 073 058 070 051 +200 DHN 075 055 070 046 +200< ABY 076 055 074 047 +200 VLD 079 055 077 050 +200 .TLH... AL...NONE. GA...NONE. FL...SCA DESTIN-APALACHICOLA-SUWANNEE RIVER OUT TO 60 MN. BLOCK
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-151300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 240 AM EST THU MAR 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA AND ALL THE FLORIDA BIG BEND AND FLORIDA PANHANDLE INCLUDING THE ADJACENT COASTAL WATERS...EFFECTIVE THIS EARLY THURSDAY MORNING UNTIL 7 AM CST AND 8 AM EST. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS... BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. ...THIS IS A PARTICULARLY DANGEROUS SITUATION... DAMAGING TORNADOES...HAIL TO 1 INCH IN DIAMETER... THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS ALONG AND 110 STATUTE MILES EAST AND WEST OF A LINE FROM 20 MILES WEST SOUTHWEST OF APALACHICOLA FLORIDA TO 10 MILES NORTHEAST OF COLUMBUS GEORGIA. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.a BLOCK
FLZ014>019-026>029-034-GAZ129>131-146>148-157>161-GMZ755-775-151800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 710 AM EST THU MAR 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF FOR MOST OF SOUTH-CENTRAL GEORGIA AND FOR ALL OF THE FLORIDA BIG BEND AND THE ADJACENT WATERS...EFFECTIVE UNTIL 1 PM EST THIS AFTERNOON. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN FLORIDA...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN GEORGIA...MITCHELL...GRADY...LEE...WORTH...COLQUITT...THOMAS... TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN... LANIER...AND LOWNDES. ...THIS IS A PARTICULARLY DANGEROUS SITUATION... DAMAGING TORNADOES...HAIL TO 1 INCH IN DIAMETER... THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS ALONG AND 75 STATUTE MILES EAST AND WEST OF A LINE FROM 40 MILES EAST SOUTHEAST OF APALACHICOLA FLORIDA TO 50 MILES WEST NORTHWEST OF CHARLESTON SOUTH CAROLINA. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BLOCK
The Tallahassee radar (KTLH), 29 km away, was scanning. The volume nearest the first event began at 12:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines down. Reported by the Gadsden County EMA.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5238094.